Alert archive / California / Frost Advisories in 2008
Frost Advisory 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Apr 24, 2008, 12:51 PM PDT for Marin County, Napa County, Sonoma County, California. It took effect at Apr 25, 2008, 4:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 12:51 PM PDT (19:51 UTC)
- In effect from
- Apr 25, 2008, 4:00 AM PDT
- Expired
- Apr 25, 2008, 3:23 AM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 241951 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1251 PM PDT THU APR 24 2008 A COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL LEAD TO AREAS OF FROST OVER THE NORTH BAY INTERIOR VALLEYS TONIGHT. CAZ506-250400- /O.NEW.KMTR.FR.Y.0003.080425T1100Z-080425T1500Z/ NORTH BAY INTERIOR VALLEYS- 1251 PM PDT THU APR 24 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY. CLEAR SKIES AND CALM CONDITIONS WILL LEAD TO ANOTHER VERY COOL NIGHT ACROSS THE NORTH BAY INTERIOR VALLEYS. TEMPERATURES ARE EXPECTED TO DROP TO LESS THAN 35 DEGREES IN AREAS WITH ISOLATED POCKETS AROUND 30 ESPECIALLY IN LOW LYING SPOTS NEAR THE NAPA AIRPORT. ALTHOUGH THE LOWS TONIGHT WILL LIKELY PRODUCE FROST IN AREAS...TEMPERATURES SHOULD OVERALL BE AROUND 4 DEGREES WARMER THAN LAST NIGHT. FURTHER WARMING IS EXPECTED FOR SATURDAY MORNING WHICH SHOULD KEEP ALL AREAS ABOVE 35 DEGREES. A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF TEMPERATURES RANGING FROM 29 AND 35 DEGREES. THIS CAN CAUSE DAMAGE TO TENDER VEGETATION. $$ BELL
2 follow-up statements
000 WWUS76 KMTR 250245 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 745 PM PDT THU APR 24 2008 A COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL LEAD TO AREAS OF FROST OVER THE NORTH BAY INTERIOR VALLEYS TONIGHT. CAZ506-251500- /O.CON.KMTR.FR.Y.0003.080425T1100Z-080425T1500Z/ NORTH BAY INTERIOR VALLEYS- 745 PM PDT THU APR 24 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY. CLEAR SKIES AND CALM CONDITIONS WILL LEAD TO ANOTHER VERY COOL NIGHT ACROSS THE NORTH BAY INTERIOR VALLEYS. TEMPERATURES ARE EXPECTED TO DROP TO LESS THAN 35 DEGREES IN AREAS WITH ISOLATED POCKETS AROUND 30 ESPECIALLY IN LOW LYING SPOTS NEAR THE NAPA AIRPORT. ALTHOUGH THE LOWS TONIGHT WILL LIKELY PRODUCE FROST IN AREAS...TEMPERATURES SHOULD OVERALL BE AROUND 4 DEGREES WARMER THAN LAST NIGHT. FURTHER WARMING IS EXPECTED FOR SATURDAY MORNING WHICH SHOULD KEEP ALL AREAS ABOVE 35 DEGREES. A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF TEMPERATURES RANGING FROM 29 AND 35 DEGREES. THIS CAN CAUSE DAMAGE TO TENDER VEGETATION. $$ BELL/C WALBRUN
000 WWUS76 KMTR 251023 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 323 AM PDT FRI APR 25 2008 CAZ506-251130- /O.CAN.KMTR.FR.Y.0003.080425T1100Z-080425T1500Z/ NORTH BAY INTERIOR VALLEYS- 323 AM PDT FRI APR 25 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE FROST ADVISORY. AS OF 3 AM TEMPERATURES ACROSS THE NORTH BAY VALLEYS ARE GENERALLY RUNNING IN THE 40S TO AROUND 50 DEGREES. THE TWO COLDEST LOCATIONS ARE AT THE SONOMA AND NAPA AIRPORTS...BOTH REPORTING TOP OF THE HOUR READINGS OF 40 DEGREES. BECAUSE OF THE WARMER TEMPERATURES...WIDESPREAD FROST IS NO LONGER EXPECTED EARLY THIS MORNING...ALTHOUGH A FEW OF THE COLDEST VALLEYS COULD BRIEFLY DROP TO AROUND 32 DEGREES JUST AFTER SUNRISE. $$ RWW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Apr 24, 9:30 AM PDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 24, 9:30 AM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
930 AM PDT THU APR 24 2008
UPDATED AVIATION
.DISCUSSION...AS OF 8:55 AM PDT THURSDAY...WARMER AND DRY WEATHER
CAN BE EXPECTED FOR THE REMAINDER OF THE WEEK.
NOT A LOT TO TALK ABOUT THIS MORNING AS SKIES ARE CRYSTAL CLEAR
ACROSS THE ENTIRE DISTRICT. IN FACT...ONLY CLOUDS SEEN ON THE
VISIBLE SATELLITE IMAGE ARE WELL TO THE WEST OF BIG SUR AND ARE
HEADING FURTHER OFFSHORE. TEMPERATURES THIS MORNING DID START OUT
CHILLY IN SPOTS WITH LOWS DROPPING OFF INTO THE 30S OVER QUITE A
FEW DIFFERENT LOCATIONS. CURRENT SURFACE GRADIENTS SHOULD
SUPPORT WESTERLY WINDS KICKING IN THIS AFTERNOON ALONG THE COAST
AND TYPICAL E-W WINDY SPOTS. LOOKS LIKE ANOTHER CHILLY NIGHT TONIGHT
WITH LIGHT WINDS AND CLEAR SKIES FORECAST OVER MANY LOCATIONS. BASED
ON LOWS FROM LAST NIGHT...WILL LIKELY NEED TO ISSUE A FROST ADVISORY
FOR NORTH VALLEYS.
MODELS REMAIN IN GOOD AGREEMENT FOR THE REMAINDER OF THE WEEK AS A
RIDGE WILL BUILD BACK OVER THE AREA GOING INTO THE WEEKEND. HIGHS
WILL RISE BACK INTO THE 70S AND 80S OVER INLAND LOCATIONS WITH 60S
AND LOWERS 70S ALONG THE COAST. ALL PRECIPITATION SHOULD REMAIN
WELL TO THE NORTH.
&&
.AVIATION...AS OF 9:30 AM THURSDAY...CURRENT VIS IMAGE INDICATING
A FEW CIRRUS NORTH OF THE AREA OTHERWISE CLEAR SKIES. VFR
CONDITIONS ARE EXPECTED AT ALL TERMINALS DURING THE FORECAST PERIOD.
WINDS WILL BE LIGHT TODAY BECOMING MORE NW THIS AFTERNOON WITH A
LIGHT SEABREEZE. NO STRATUS IS EXPECTED TONIGHT INTO FRIDAY.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA FROM 1 PM PIGEON POINT TO POINT PINOS OUT 20 NM.
...SCA POINT PINOS TO POINT PIEDRAS BLANCAS OUT 20 NM.
PUBLIC FORECAST: BELL
AVIATION/MARINE: LARRY
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCONearby
Frost Advisories in California, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.